Poisson boundary of triangular matrices in a number field
Annales de l'Institut Fourier, Volume 59 (2009) no. 2, pp. 575-593.

The aim of this note is to describe the Poisson boundary of the group of invertible triangular matrices with coefficients in a number field. It generalizes to any dimension and to any number field a result of Brofferio concerning the Poisson boundary of random rational affinities.

L’objet de cette note est de décrire la frontière de Poisson du groupe des matrices triangulaires supérieures inversibles à coefficients dans un corps de nombre. C’est une généralisation en dimension supérieure d’un résultat de Brofferio concernant la frontière de Poisson du groupe des applications affines rationnelles.

Received:
Revised:
Accepted:
DOI: 10.5802/aif.2441
Classification: 22D40,  28D05,  28D20,  60B15,  60J10,  60J50
Keywords: Random walks, Poisson boundary, triangular matrices, number field, Bruhat decomposition
Schapira, Bruno 1

1 Université Paris-Sud Département de Mathématiques Bât. 425 91405 Orsay Cedex (France)
@article{AIF_2009__59_2_575_0,
     author = {Schapira, Bruno},
     title = {Poisson boundary of triangular matrices in a number field},
     journal = {Annales de l'Institut Fourier},
     pages = {575--593},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {59},
     number = {2},
     year = {2009},
     doi = {10.5802/aif.2441},
     mrnumber = {2521429},
     zbl = {1171.60003},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2441/}
}
TY  - JOUR
TI  - Poisson boundary of triangular matrices in a number field
JO  - Annales de l'Institut Fourier
PY  - 2009
DA  - 2009///
SP  - 575
EP  - 593
VL  - 59
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2441/
UR  - https://www.ams.org/mathscinet-getitem?mr=2521429
UR  - https://zbmath.org/?q=an%3A1171.60003
UR  - https://doi.org/10.5802/aif.2441
DO  - 10.5802/aif.2441
LA  - en
ID  - AIF_2009__59_2_575_0
ER  - 
%0 Journal Article
%T Poisson boundary of triangular matrices in a number field
%J Annales de l'Institut Fourier
%D 2009
%P 575-593
%V 59
%N 2
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2441
%R 10.5802/aif.2441
%G en
%F AIF_2009__59_2_575_0
Schapira, Bruno. Poisson boundary of triangular matrices in a number field. Annales de l'Institut Fourier, Volume 59 (2009) no. 2, pp. 575-593. doi : 10.5802/aif.2441. https://aif.centre-mersenne.org/articles/10.5802/aif.2441/

[1] Bader, U.; Shalom, Y. Factor and normal subgroup theorems for lattices in products of groups, Invent. Math., Volume 163 (2006), pp. 415-454 | Article | MR: 2207022 | Zbl: 1085.22005

[2] Brofferio, S. The Poisson Boundary of random rational affinities, Ann. Inst. Fourier, Volume 56 (2006), pp. 499-515 | Article | Numdam | MR: 2226025 | Zbl: 1087.60011

[3] Cartwright, D. I.; Kaimanovich, V. A.; Woess, W. Random walks on the affine group of local fields and of homogeneous trees, Ann. Inst. Fourier, Volume 44 (1994), pp. 1243-1288 | Article | Numdam | MR: 1306556 | Zbl: 0809.60010

[4] Derriennic, Y. Entropie, théorèmes limite et marches aléatoires, Probability measures on groups VIII (Lect. Notes Math.) Volume 1210 (1986), pp. 241-284 | MR: 879010 | Zbl: 0612.60005

[5] Élie, L. Noyaux potentiels associés aux marches aléatoires sur les espaces homogènes. Quelques exemples clefs dont le groupe affine, Théorie du potentiel (Lectures Notes in Math.) Volume 1096 (1984), pp. 223-260 | MR: 890360 | Zbl: 0571.60076

[6] Furman, A. Random walks on groups and random transformations, Handbook of dynamical systems, Volume 1A (2002), pp. 931-1014 | MR: 1928529 | Zbl: 1053.60045

[7] Furstenberg, H. A Poisson formula for semi-simple Lie groups, Ann. of Math., Volume 77 (1963), pp. 335-386 | Article | MR: 146298 | Zbl: 0192.12704

[8] Furstenberg, H. Boundary theory and stochastic processes on homogeneous spaces, Harmonic analysis on homogeneous spaces (1973), pp. 193-229 | MR: 352328 | Zbl: 0289.22011

[9] Guivarc’h, Y.; Raugi, A. Frontière de Furstenberg, propriétés de contraction et théorèmes de convergence, Z. Wahrsch. Verw. Gebiete, Volume 69 (1985), pp. 187-242 | Article | MR: 779457 | Zbl: 0558.60009

[10] Kaimanovich, V. A. The Poisson formula for groups with hyperbolic properties, Ann. of Math., Volume 152 (2000) no. 2, pp. 659-692 | Article | MR: 1815698 | Zbl: 0984.60088

[11] Lang, S. Introduction to diophantine approximations, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1966 | MR: 209227 | Zbl: 0144.04005

[12] Ledrappier, F. Poisson boundaries of discrete groups of matrices, Israel J. Math., Volume 50 (1985), pp. 319-336 | Article | MR: 800190 | Zbl: 0574.60012

[13] Raugi, A. Fonctions harmoniques sur les groupes localement compacts à base dénombrable, Bull. Soc. Math. France Mém. (1977) no. 54, pp. 5-118 | Numdam | MR: 517392 | Zbl: 0389.60003

[14] Samuel, P. Théorie algébrique des nombres, Hermann, Paris, 1967 (130 pp.) | MR: 215808 | Zbl: 0146.06402

[15] Serre, J.-P. Corps locaux, Sec. edition, Publications of University Nancago, Hermann, Paris, 1968 no. VIII (245 pp.) | MR: 354618 | Zbl: 0423.12017

[16] Warner, G. Harmonic analysis on semi-simple Lie groups. I, Die Grundlehren der mathematischen Wissenschaften, Volume 188, Springer-Verlag, New York-Heidelberg, 1972 (xvi+529 pp.) | MR: 498999 | Zbl: 0265.22020

[17] Weil, A. Basic number theory, Third edition, Die Grundlehren der Mathematischen Wissenschaften, Volume 144, Springer-Verlag, New York-Berlin, 1974 (xviii+325 pp.) | MR: 427267 | Zbl: 0326.12001

Cited by Sources: